Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 81, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 23, 2004, 6:11 PM CDT for Young County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2004, 6:11 PM CDT (23:11 UTC)
- Expired
- Apr 23, 2004, 7:15 PM CDT
- In force
- 64 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Young County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 5:30 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1441 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 3:00 PM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Apr 23, 3:00 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 300 PM CDT FRI APR 23 2004 .DISCUSSION... CONVECTION ALREADY FIRING UP TO OUR NORTHWEST. EXPECT IT TO SWEEP INTO WESTERN COUNTIES NEAR SUNSET. TORNADO THREAD EXPECTED TO LESSEN THIS EVENING BUT HAIL AND WINDS STILL POSSIBLE. SUPERCELLS LIKELY EARLY BUT CONVECTION MAY BECOME MORE LINEAR WITH A FEW EMBEDDED SUPERCELLS LATER IN THE EVENING. MODELS DECREASE CAPE OVERNIGHT AND TOMORROW LOOKS LIKE A LOT OF ISENTROPIC RAIN WITH SOME EMBEDDED THUNDERSTORMS...WITH SEVERE POTENTIAL MUCH LESS THAN TODAY. ISENTROPIC LIFT ENDS SATURDAY EVENING AND RAIN SHOULD END THEN TOO. FRONT COMES THROUGH SUNDAY MORNING AND SKIES SHOULD BEGIN TO CLEAR FROM NORTHWEST TO SOUTHEAST SUNDAY. EARLY PART OF NEXT WEEK LOOKS LIKE GOOD WEATHER WITH NEXT POTENTIAL FOR PRECIP STARTING THURSDAY AFTERNOON/EVENING AND CONTINUING THROUGH FRIDAY AND POSSIBLE SATURDAY. 84 && DALLAS-FT. WORTH, TX 69 71 59 74 / 60 60 40 20 WACO, TX 69 73 62 74 / 20 60 40 20 PARIS, TX 68 71 60 71 / 40 60 60 20 DENTON, TX 69 71 57 73 / 60 60 40 20 MCKINNEY, TX 69 71 59 74 / 60 60 40 20 DALLAS, TX 69 72 60 74 / 60 60 40 20 TERRELL, TX 69 72 61 74 / 60 60 60 20 CORSICANA, TX 69 73 61 74 / 20 60 60 20 TEMPLE, TX 69 73 62 75 / 20 60 40 20 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...TORNADO WATCH UNTIL 600 PM CDT FRIDAY FOR ZONES TXC093... TXC097...TXC133...TXC143...TXC193...TXC221...TXC237...TXC333... TXC337...TXC363...TXC367...TXC429...TXC497...TXC503. FLOOD WATCH FROM 601 PM CDT FRIDAY UNTIL 559 AM CDT SATURDAY FOR ZONES TXZ091>092...TXZ100>102...TXZ115>116. &&
Hazardous weather outlook, Apr 23, 2:48 PM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 248 PM CDT FRI APR 23 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241000- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 248 PM CDT FRI APR 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE REMAINS A MODERATE RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT FOR AREAS WEST OF A LINE FROM GAINESVILLE...TO MINERAL WELLS...TO COMANCHE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND TONIGHT SOUTHEAST OF THE MODERATE RISK AREA...OR ROUGHLY AS FAR SOUTHEAST AS A LINE FROM EMORY TO HILLSBORO...TO LAMPASAS. THE WEST TEXAS DRY LINE HAS CONTINUED TO PUSH SLOWLY EAST THIS AFTERNOON...WHILE A STATIONARY FRONT LINGERED FROM OKLAHOMA INTO WEST TEXAS. STRONG TO SEVERE SUPERCELL THUNDERSTORMS HAVE ALREADY DEVELOPED ALONG THE DRY LINE AND SURFACE FRONT THIS AFTERNOON. THESE STORMS SHOULD MAKE IT INTO WESTERN SECTIONS OF NORTH TEXAS LATE THIS AFTERNOON...BEFORE MOVING INTO CENTRAL SECTIONS LATER THIS EVENING. LARGE HAIL...DAMAGING WINDS...VERY HEAVY RAINFALL...AND A FEW TORNADOES ARE EXPECTED WITH THE STORMS LATE THIS AFTERNOON. STORMS SHOULD EVOLVE INTO SQUALL LINE AS THEY MOVE FURTHER EAST INTO NORTH TEXAS THIS EVENING AND TONIGHT. THE SQUALL LINE STORMS WILL PACK DAMAGING WINDS...LARGE HAIL AND VERY HEAVY RAINFALL. ISOLATED TORNAODES WILL ALSO BE POSSIBLE WITH ANY STORM THAT CAN FORM IN ADVANCE OF THE EXPECTED SQUALL LINE. .DAYS TWO THROUGH SEVEN... THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS THURSDAY AFTERNOON AND EVENING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED BY 4 PM FOR AREAS WEST OF A LINE FROM BOWIE...TO COMANCHE. SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR AREAS WEST OF THE I-35 CORRIDOR AND EAST OF A LINE FROM BOWIE TO COMANCHE AFTER 7 PM.
In the hours before
Special weather statement, Apr 23, 4:09 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 409 PM CDT FRI APR 23 2004 TXZ100-115-232215- STEPHENS-YOUNG- 409 PM CDT FRI APR 23 2004 ...SIGNIFICANT WEATHER UPDATE FOR NORTH TEXAS... SEVERE THUNDERSTORMS WITH A HISTORY OF PRODUCING TORNADOES ARE MOVING INTO WESTERN THROCKMORTON COUNTY. ON THEIR PRESENT TRACK...THESE STORMS WILL ENTER WESTERN YOUNG COUNTY BY 515 PM. ADDITIONAL SEVERE STORMS ARE IN SHACKELFORD AND JONES COUNTIES AND WILL APPROACH WESTERN STEPHENS COUNTY. THESE STORMS WILL BE MONITORED FOR POSSIBLE WARNINGS AS THEY APPROACH. ROBBINS
Special weather statement, Apr 23, 5:43 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 543 PM CDT FRI APR 23 2004 TXZ091-092-100>102-115>117-129>131-141-240500- COMANCHE-COOKE-EASTLAND-ERATH-HOOD-JACK-MONTAGUE-PALO PINTO-PARKER-STEPHENS-WISE-YOUNG- 543 PM CDT FRI APR 23 2004 SEVERE THUNDERSTORM WATCH #113 REMAINS IN EFFECT FOR... COMANCHE COOKE EASTLAND ERATH HOOD JACK MONTAGUE PALO PINTO PARKER STEPHENS WISE YOUNG
Local storm report, Apr 23, 5:49 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
549 PM CDT FRI APR 23 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0543 PM HAIL 1 W OLNEY 33.36N 98.78W
04/23/2004 1.75 INCH YOUNG TX TRAINED SPOTTERLocal storm report, Apr 23, 5:58 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
558 PM CDT FRI APR 23 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0548 PM HAIL 3 W OLNEY 33.36N 98.81W
04/23/2004 2.00 INCH YOUNG TX LAW ENFORCEMENT
RELAYED BY SHERIFF OFFICELocal storm report, Apr 23, 6:06 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
606 PM CDT FRI APR 23 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0606 PM HAIL OLNEY 33.36N 98.76W
04/23/2004 1.00 INCH YOUNG TX TRAINED SPOTTER
IN OLNEYLocal storm report, Apr 23, 6:11 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
611 PM CDT FRI APR 23 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0607 PM HAIL OLNEY 33.36N 98.76W
04/23/2004 1.50 INCH YOUNG TX TRAINED SPOTTER
HAIL CONTINUINGThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 7:17 PM CDT | Tornado Warning | FWD | Montague | 43 min |
| Apr 22, 7:20 PM CDT | Tornado Warning | FWD | Montague | 40 min |
| Apr 22, 7:35 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 55 min |
| Apr 22, 8:01 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 44 min |
| Apr 22, 8:25 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 65 min |
| Apr 22, 8:37 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 53 min |
| Apr 22, 8:41 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 64 min |
| Apr 22, 9:17 PM CDT | Flash Flood Warning | FWD | Montague | 3 hr |
| Apr 22, 9:24 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 66 min |
| Apr 22, 9:36 PM CDT | Flash Flood Warning | FWD | Jack | 3 hr |
| Apr 22, 9:38 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Montague | 52 min |
| Apr 23, 5:16 PM CDT | Severe Thunderstorm Warning | FWD | Young | 59 min |
| Apr 23, 6:42 PM CDT | Flash Flood Warning | FWD | Young | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.